Alert archive / California / Hazardous Seas Warnings in 2016

Hazardous Seas Warning 30, NWS Eureka, CA

December 20, 2016

NWS Eureka, CA issued this hazardous seas warning at Dec 20, 2016, 9:11 PM PST. It took effect at Dec 20, 2016, 11:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2016, 9:11 PM PST (05:11 UTC)
In effect from
Dec 20, 2016, 11:00 PM PST
Expired
Dec 21, 2016, 12:00 PM PST
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

836 
WHUS76 KEKA 210511
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
911 PM PST TUE DEC 20 2016

PZZ450-211315-
/O.EXT.KEKA.SC.Y.0126.000000T0000Z-161221T0700Z/
/O.NEW.KEKA.SE.W.0030.161221T0700Z-161221T1700Z/
/O.NEW.KEKA.SC.Y.0127.161221T1700Z-161223T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
911 PM PST TUE DEC 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS
EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 9 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 9 AM WEDNESDAY TO 9 PM PST THURSDAY. 

* WAVES...NW SWELL STEADILY BUILDING TO 15 TO 18 FT AT 18 SECONDS
  TONIGHT AND THEN REMAIN ELEVATED THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-211315-
/O.EXT.KEKA.SC.Y.0126.000000T0000Z-161221T0700Z/
/O.NEW.KEKA.SE.W.0030.161221T0700Z-161221T1700Z/
/O.NEW.KEKA.SC.Y.0127.161221T1700Z-161223T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
911 PM PST TUE DEC 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS
EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 9 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 9 AM WEDNESDAY TO 9 PM PST THURSDAY. 

* WAVES...NW SWELL BUILDING TO 15 TO 18 FT AT 18 SECONDS TONIGHT
  AND THEN REMAIN ELEVATED THROUGH THURSDAY.

* WINDS...INCREASING TO 15 TO 20 KT. GUSTS TO 25 KT POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-211315-
/O.EXT.KEKA.SC.Y.0126.161221T0700Z-161222T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
911 PM PST TUE DEC 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THURSDAY...

* WAVES...NW SWELL BUILDING TO 12 TO 15 FT AT 18 SECONDS TONIGHT 
  AND THEN REMAIN ELEVATED ON WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-211315-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-161223T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
911 PM PST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
THURSDAY...

* WAVES...NW SWELL BUILDING TO 13 TO 16 FT AT 18 SECONDS TONIGHT
  AND THEN REMAIN ELEVATED ON WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
3 follow-up statements
715 
WHUS76 KEKA 210652
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1052 PM PST TUE DEC 20 2016

PZZ450-211500-
/O.EXP.KEKA.SC.Y.0126.000000T0000Z-161221T0700Z/
/O.CON.KEKA.SE.W.0030.161221T0700Z-161221T1700Z/
/O.CON.KEKA.SC.Y.0127.161221T1700Z-161223T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1052 PM PST TUE DEC 20 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
9 PM PST THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PST THIS EVENING...

* WAVES...NW SWELL STEADILY BUILDING TO 15 TO 18 FT AT 18 
  SECONDS TONIGHT AND THEN REMAIN ELEVATED THROUGH THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-211500-
/O.EXP.KEKA.SC.Y.0126.000000T0000Z-161221T0700Z/
/O.CON.KEKA.SE.W.0030.161221T0700Z-161221T1700Z/
/O.CON.KEKA.SC.Y.0127.161221T1700Z-161223T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1052 PM PST TUE DEC 20 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
9 PM PST THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PST THIS EVENING...

* WAVES...NW SWELL BUILDING TO 15 TO 18 FT AT 18 SECONDS TONIGHT 
  AND THEN REMAIN ELEVATED THROUGH THURSDAY. 

* WINDS...INCREASING TO 15 TO 20 KT. GUSTS TO 25 KT POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-211500-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-161223T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1052 PM PST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
THURSDAY...

* WAVES...NW SWELL BUILDING TO 13 TO 16 FT AT 18 SECONDS TONIGHT 
  AND THEN REMAIN ELEVATED ON WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ455-211500-
/O.CON.KEKA.SC.Y.0126.161221T0700Z-161222T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1052 PM PST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
THURSDAY...

* WAVES...NW SWELL BUILDING TO 12 TO 15 FT AT 18 SECONDS TONIGHT 
  AND THEN REMAIN ELEVATED ON WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
914 
WHUS76 KEKA 211111
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
311 AM PST WED DEC 21 2016

PZZ450-211915-
/O.CON.KEKA.SE.W.0030.000000T0000Z-161221T1700Z/
/O.CON.KEKA.SC.Y.0127.161221T1700Z-161223T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
311 AM PST WED DEC 21 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM PST THURSDAY...

* WAVES...NW SWELL 15 FT AT 18 SECONDS EARLY THIS
  MORNING...SUBSIDING TO 12 TO 13 FT AT 16 SECONDS BY THIS
  AFTERNOON. SEAS WILL REMAIN FAIRLY STEEP THROUGH THURSDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-211915-
/O.CON.KEKA.SE.W.0030.000000T0000Z-161221T1700Z/
/O.EXT.KEKA.SC.Y.0127.161221T1700Z-161223T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
311 AM PST WED DEC 21 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 AM PST FRIDAY...

* WAVES...NW SWELL 15 FT AT 18 SECONDS EARLY THIS
  MORNING...SUBSIDING TO 12 TO 13 FT AT 16 SECONDS BY THIS
  AFTERNOON. SEAS WILL REMAIN FAIRLY STEEP THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-211915-
/O.EXT.KEKA.SC.Y.0126.000000T0000Z-161223T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
311 AM PST WED DEC 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WAVES...NW SWELL 14 FT AT 17 SECONDS EARLY THIS
  MORNING...SUBSIDING TO 11 TO 13 FT AT 16 SECONDS BY THIS
  AFTERNOON. SEAS WILL REMAIN FAIRLY STEEP THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ455-211915-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-161222T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
311 AM PST WED DEC 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
THURSDAY...

* WAVES...NW SWELL 12 TO 13 FT AT 17 SECONDS EARLY THIS
  MORNING...SUBSIDING TO 10 TO 11 FT AT 16 SECONDS BY THIS
  AFTERNOON. SEAS WILL REMAIN FAIRLY STEEP THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
174 
WHUS76 KEKA 211505
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
705 AM PST WED DEC 21 2016

PZZ450-212315-
/O.EXT.KEKA.SE.W.0030.000000T0000Z-161221T2000Z/
/O.EXT.KEKA.SC.Y.0127.161221T2000Z-161223T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
705 AM PST WED DEC 21 2016

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM PST
THURSDAY...

* WAVES...NW SWELL 14 TO 16 FT AT 18 SECONDS...SUBSIDING TO 12 TO
  13 FT AT 16 SECONDS BY THIS EVENING. SEAS WILL REMAIN FAIRLY
  STEEP THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-212315-
/O.EXT.KEKA.SE.W.0030.000000T0000Z-161221T2000Z/
/O.EXT.KEKA.SC.Y.0127.161221T2000Z-161223T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
705 AM PST WED DEC 21 2016

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM PST
FRIDAY...

* WAVES...NW SWELL 15 TO 18 FT AT 16 SECONDS... SUBSIDING TO 12
  TO 13 FT AT 16 SECONDS BY THIS EVENING. SEAS WILL REMAIN FAIRLY
  STEEP THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-212315-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-161223T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
705 AM PST WED DEC 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WAVES...NW SWELL 14 TO 17 FT AT 16 SECONDS... SUBSIDING TO 11
  TO 13 FT AT 16 SECONDS BY THIS EVENING. SEAS WILL REMAIN FAIRLY
  STEEP THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ455-212315-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-161222T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
705 AM PST WED DEC 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
THURSDAY...

* WAVES...NW SWELL 12 TO 14 FT AT 16 SECONDS...SUBSIDING TO 10 TO
  11 FT AT 16 SECONDS BY THIS EVENING. SEAS WILL REMAIN FAIRLY
  STEEP THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Dec 20, 4:13 PM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Dec 20, 4:13 PM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
413 PM PST Tue Dec 20 2016

.SYNOPSIS...A brief break in the weather will occur tonight
through Thursday with cold mornings and mild afternoons. A
moderate storm will approach late thursday and friday accompanied
by southerly winds and additional rainfall. At this time Christmas
looks to be generally rain free.

&&

.DISCUSSION...Mainly high clouds filtering the sun this afternoon
as a very weak front exits to the east. Dry zonal westerly flow
will persist tonight through late thursday before the next
weather maker approaches the west coast. For at least the next 36
hours skies will gradually clear with a bit of low level offshore
to keep skies across the interior and coast mainly cloud free.
However with the clear skies comes another round of cold mornings
for the interior while the coastal areas likely dip down into the
mid 30s again. Toward Thursday night, as mentioned above, the next
weather system will move into the area, bringing in another round
of precipitation...while snow levels should remain well above hwy
pass levels. Looks like it will be a wet one for the end of the
work week however...again modeled qpf is too unreliable to get a
good grasp on amounts still. The wet weather is likely to persist
into the weekend however Christmas looks mainly rain free for now
but given the performance and consistency by models lately
confidence remains low on that. Have continued with a blend of
ECMWF/GFS for periods beyond Christmas which is basically 30-40%
chances of rain due to the high forecast uncertainty.

&&

.AVIATION...N flow behind a weak front may continue to produce
MVFR conditions at the coastal terminal through mid evening.
Conditions at the coastal terminals will improve tonight as drying
easterly winds develop. Moist air in the interior valleys will lead
to patchy IFR overnight, however VFR will continue to prevail at
KUKI through THU.

&&

.MARINE...A series of NW swells will move through the waters through
the period. The first is presently decaying with 15 second periods.
Another batch of swell is forecast to arrive by early this evening
with periods around 20 seconds. This swell will persist thru late in
the week. A Small Craft Advisory continues for most of the area due
to the elevated seas. The advisory has been extended into the S near
shore waters from late tonight through Thursday afternoon. The long
period swell will be borderline for a high surf advisory with
breakers up to 20 ft. Based on decays from offshore buoy #2, WNW
swell should peak around 13 to 15 ft near 17 seconds late tonight
into Wed morning. These waves will pose a threat to beachgoers and
mariners traversing the bar. Seas should start to lay down on Thu.

Toward the end of the week, all the models show another frontal
system affecting our coastal waters. The GFS has been the strongest
with surface cyclogenesis and near storm force winds and 20+ foot
seas in our coastal waters on Fri and Fri night. The ECMWF, CMC and
NAM were nowhere near as strong and show a much weaker surface low
or trough. It is interesting to note, that the GFES ensemble mean
has a fairly deep low entering our waters by Fri afternoon or
evening. Based on the consensus and coordination with the nearby
forecast offices, the weaker ECMWF/CMS/NAM scenario has been
utilized as primary guidance. With doubt cast on the GFS wind fields
Fri and Fri night, there is likely going to be huge errors in the
wave forecast and the enormous seas the ENP and NWPS generate Fri
Night and Sat. In short, it will be way too high and completely
wrong. At this point only time will tell. We'll have to wait another
day or two to see if the GFS continues on course and the other
models come around or if it goes the way of the weaker scenario.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST Thursday for PZZ450-470-475.

     Small Craft Advisory from midnight tonight to 3 PM PST Thursday
     for PZZ455.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 20, 4:24 AM PST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
424 AM PST TUE DEC 20 2016

CAZ101-103-104-109-211230-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
424 AM PST TUE DEC 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

BUILDING SURF WILL RESULT IN BREAKING WAVES OF BETWEEN 18 TO 22
FEET BEGINNING THIS EVENING. BEACHGOERS ARE URGED TO MAINTAIN A
SAFE DISTANCE FROM THE SURF ZONE AND AVOID WALKING OUT ONTO
JETTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BUILDING SURF WILL RESULT IN BREAKING WAVES OF BETWEEN 18 TO 22
FEET CONTINUING INTO EARLY WEDNESDAY. BEACHGOERS ARE URGED TO
MAINTAIN A SAFE DISTANCE FROM THE SURF ZONE AND AVOID WALKING OUT
ONTO JETTIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ102-105>108-110>113-211230-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
424 AM PST TUE DEC 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 9:11 PM PSTSmall Craft AdvisoryEKA5 days
Dec 20, 9:28 PM PSTHigh Surf AdvisoryEKADel Norte, Humboldt15 hr
Dec 21, 3:50 PM PSTWinter Storm WatchEKADel Norte, Humboldt13 hr

Nearby

Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.